Hiccups associated with switching from quetiapine to aripiprazole in an adolescent patient


BEŞENEK A. M.

DUSUNEN ADAM-JOURNAL OF PSYCHIATRY AND NEUROLOGICAL SCIENCES, cilt.33, sa.2, ss.214-217, 2020 (ESCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 33 Konu: 2
  • Basım Tarihi: 2020
  • Doi Numarası: 10.14744/dajpns.2020.00082
  • Dergi Adı: DUSUNEN ADAM-JOURNAL OF PSYCHIATRY AND NEUROLOGICAL SCIENCES
  • Sayfa Sayıları: ss.214-217

Özet

Aripiprazole has a distinct place amongst other antipsychotics with its partial agonist-antagonist effect on dopaminergic and serotonergic receptors. Several case reports are associating aripiprazole to hiccups, but most of them are in the adult age group. The exact pathophysiologic mechanisms underlying this side effect are still fairly unknown and case reports displaying this phenomenon in adolescent patients are scarce. We report an adolescent bipolar patient who developed hiccups right after panic-like symptoms while switching from quetiapine to aripiprazole. Switching from a more potent D2 and 5HT1A antagonist to aripiprazole seems to increase the risk of hiccups as a side-effect. It should be emphasized that clinicians using aripiprazole for the treatment of adolescent patients should be mindful of this rare and fairly unknown phenomenon, especially in the early stages of drug initiation and while increasing the dosage.